MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Model Number 417-156
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Radiation Exposure, Unintended (3164)
Date of Event 11/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient age and date of birth unavailable.Manufacturer is anticipating the return of the device but the device has not arrived at this time.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a calcified lesion in the distal superficial femoral artery (sfa), popliteal and posterior tibial (pt) arteries.During use of a spectranetics turbo elite laser atherectomy catheter (when the physician removed the device from the patient''s body), it was reported that the catheter had been broken in half; however there was no reported embolus, so no portion of the device was left in the patient.The procedure was completed with use of an ivus catheter and a second device with no reported patient harm.This event is being reported due to the potential for exposure to manufacturing materials as well as inadvertent exposure to laser energy/radiation.The manufacturer is anticipating return of the device for evaluation but the device has not arrived at this time.
 
Additional Manufacturer Narrative
Device was returned to manufacturer on 17 dec 2019.Device evaluation completed by manufacturer.Method, results and conclusions codes populated after device evaluation completed.Device evaluation: the device was returned and evaluated by a cross functional engineering team on 18 dec 2019.During visual inspection, the team identified damage and a breach to the device''s outer jacket starting the guide wire port of the device and extending distally towards the device tip (longitudinal tear).The inner lumen was also confirmed to have torn at the same location.The outer jacket and inner lumen tore from the inside, outwardly.Only one broken fiber was noticed at the distal tip.The remaining fibers in the device were intact.The damage most likely occurred from removal of the guide wire in the opposite direction of the catheter, causing the tear (breach) to inner lumen and outer jacket.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
TURBO ELITE
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key9460275
Report Number1721279-2019-00216
Device Sequence Number14213026
Product Code MCW
UDI-Device Identifier00813132024741
UDI-Public(01)00813132024741(17)211024(10)FBG19K19A
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2021
Device Model Number417-156
Device Catalogue Number417-156
Device Lot NumberFBG19K19A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/20/2019
Supplement Date Received by Manufacturer12/18/2019
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date12/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS CVX-300 EXCIMER LASER
Patient Weight70
Date Report Sent to FDA01/01/2005